Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 12, 1996, 4:44 PM CDT for Cannon County, Warren County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1996, 4:44 PM CDT (21:44 UTC)
- Expired
- Jun 12, 1996, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cannon County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 122145 FFWBNA TNC015-177-130045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 444 PM CDT WED JUN 12 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...CANNON COUNTY...WARREN COUNTY DOPPLER WEATHER RADAR INDICATES OVER 3 INCHES OF RAIN HAS FALLEN AROUND WOODBURY SINCE 330 PM CDT. THIS IS ENOUGH RAINFALL TO CAUSE FLASH FLOODING ACROSS PARTS OF CANNON COUNTY. THE STORM THAT HAS PRODUCED THE HEAVY RAINFALL IN CANNON COUNTY IS ALSO EXTENDING INTO WARREN COUNTY NORTH OF MCMINNVILLE SO FLASH FLOODING IS ALSO POSSIBLE IN WARREN COUNTY. THESE STORMS ARE SLOW MOVING AND WILL PRODUCE VERY LARGE AMOUNTS OF RAINFALL IN A SHORT TIME. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:27 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 12, 2:27 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED JUN 12 1996 WK OUTFLO BNDRYS POSITIONED ACRS FA S OF BNA WAS FOCUS FOR TSTM DVLPMT THIS AFTN FM NR BNA-SWD ACRS MID TN. MAIN FCST PROBLEM THRU FCST PDS WL BE CHCS FOR TSTMS THRU FRI. H5 LO STIL PROGGED BY MDLS TO CONT TO FILL AND MV NEWD THRU GT LKS AND BLV THAT MAIN PCPN CHCS FOR NXT COUPLE OF DAYS WL BE DUE TO LEFT OVR MOISTURE PRESENT AND MVMT OF S/W SEWD TWD FA TNGT THRU MO. ATTM AM MORE INCLINED TO BLV FAN GUID FOR PCPN FCST FOR FA DUE TO TSTMS THAT DVLPD TDA AND NGMS CONTD DRY BIAS. AM IN FAVOR W/GOING FCST FOR THU AND EVEN RECOMMEND AT LEAST A SLGT CHC FOR FRI DUE TO LO LVL MOISTURE PRESENT...HI THETA-E VALUES AND WK VORT LOBE FCST TO MV THRU TN BY ERLY FRI. AS FAR AS TEMPS ARE CONCERNED...MDLS IN CLOSE AGREEMENT AND WL GO ALNG W/THIS SOLUTION. . TROUTMAN
In the hours before
Local storm report, Jun 12, 4:20 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT WED JUN 12 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 PM DOVER TN WIND DAMAGE
06/11/96 STEWART NUMEROUS TREES AND POWER
LINES DOWN WITHIN THE CITY
LIMITS OF DOVER TN.
1205 AM ERIN TN WIND DAMAGE
06/12/96 HOUSTON HOUSTON CO SHERIFFS OFFICE
REPORTED NUMEROUS TREES
DOWN IN THE CITY OF ERIN.
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:38 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 67 min |
| Jun 11, 11:36 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery | 69 min |
| Jun 11, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 55 min |
| Jun 12, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 47 min |
| Jun 12, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 57 min |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.